MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH FLOW SENSOR; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE

LIVANOVA DEUTSCHLAND GMBH FLOW SENSOR; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Model Number 60-03-75
Medical Device Problem Codes Device Sensing Problem (2917); Pumping Problem (3016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H10: livanova deutschland manufactures the centrifugal pump console.The incident occurred in (b)(6) california.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova received a report that a centrifugal pump console speed control knob does not work.There was no report of patient injury.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
During follow-up communication, it was reported that there was no malfunction with the control knob but with linked flow sensor: field service technician checked the unit by testing the knob, confirming that rpms were correctly read but fluctuated up-and-down.After switching flow sensor, the problem did not reappear.As reported, flow sensor was discarded and unit repaired was put back to service.Complaints database analysis revealed no similar event since unit installation in 2015.Based on all the above facts, the root cause of the reported issue has been traced back to a defective flow sensor most likely due to wearing of its electronics.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
FLOW SENSOR
Common Device Name
PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstr. 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key17480825
Report Number9611109-2023-00384
Device Sequence Number7465744
Product Code DTQ
UDI-Device Identifier04033817901020
UDI-Public010403381790102011151113
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryIN
PMA/510(K) Number
K020571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-03-75
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer10/04/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2015
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown